Abstract and Applied Analysis

Abstract and Applied Analysis / 2011 / Article

Research Article | Open Access

Volume 2011 |Article ID 970659 | https://doi.org/10.1155/2011/970659

Jianjun Wang, Chan-Yun Yang, Shukai Duan, "Approximation Order for Multivariate Durrmeyer Operators with Jacobi Weights", Abstract and Applied Analysis, vol. 2011, Article ID 970659, 12 pages, 2011. https://doi.org/10.1155/2011/970659

Approximation Order for Multivariate Durrmeyer Operators with Jacobi Weights

Academic Editor: Pavel Drábek
Received03 Jan 2011
Accepted15 Feb 2011
Published26 Apr 2011

Abstract

Using the equivalence relation between -functional and modulus of smoothness, we establish a strong direct theorem and an inverse theorem of weak type for multivariate Bernstein-Durrmeyer operators with Jacobi weights on a simplex in this paper. We also obtain a characterization for multivariate Bernstein-Durrmeyer operators with Jacobi weights on a simplex. The obtained results not only generalize the corresponding ones for Bernstein-Durrmeyer operators, but also give approximation order of Bernstein-Durrmeyer operators.

1. Introduction

Let be a simplex in defined by For , we denote by the space of -order Lebesgue integrable functions on with where denote the space of continuous functions on . For , the multivariate Bernstein-Durrmeyer Operators with variables on are given by where and , , with the convention

For multivariate Jacobi weights , (, , , , , . We give some further notations, for , and we write , , ( and

For , the weighted Sobolev space is given by where is the interior of . To characterize the approximation capability of multivariate Bernstein-Durrmeyer operators, we introduce the weighted -functional and a measure of smoothness of

Since 1967, Durrmeyer introduced Bernstein-Durrmeyer operators, and there are many papers which studied theirproperties [17]. In 1991, Zhang studied the characterization of convergence for with Jacobi weights. In 1992, Zhou [5] considered multivariate Bernstein-Durrmeyer operators and obtained a characterization of convergence. In 2002, Xuan et al. studied the equivalent characterization of convergence for with Jacobi weights and obtained the following result.

Theorem 1.1. For , , the following results are equivalent:(i); (ii).

In this paper, using the Ditzian-Totik modulus of smoothness, we will give the upper bound and lower bound of approximation function by on simplex. The main results are as follows.

Theorem 1.2. If , then And there exists a positive number such that the following inequality is satisfied:

Throughout the paper, the letter , appearing in various formulas, denotes a positive constant independent of , , and . Its value may be different at different occurrences, even within the same formula.

From Theorem 1.2, we can easily obtain the following corollary.

Corollary 1.3. If , , we has the following equivalent results:(i);(ii);(iii).

2. Some Lemmas

To prove Theorem 1.2, we will show some lemmas in this section. For the simplex , the transformation : defined by satisfies , and is the identity operator. So we have where .

Lemma 2.1. If , then

Proof. Letting , , , , , then
Using the transformation , (2.2), (2.4), the method of [7], we can easily get (2.3).

Lemma 2.2 (see [8]). If , then

Proof. Lemma 2.2 is proved when in [8]. Similarly, we can prove .

Lemma 2.3. If , , , is basis function of the classical Bernstein operators, then

Proof. The first inequality can be inferred by Hölder inequality. In the following we prove the second inequality.(i)If , using Hölder inequality, we can easily obtain the result.(ii)If , let , , , then Lemma 2.3 is completed.

Lemma 2.4. If , , then

Proof. In the following we use the induction on the dimension number to prove the result. The case was proved by Lemma  4 of [6]. Next, suppose that Lemma 2.4 is valid for ; we prove it is also true for . To observe this, we use a decomposition formula (2.4), and we have where . Thus we have
In the above derivation, we have used the formula [6] and the inequality When , we have where .
From the Cauchy-Swartz inequality, Hölder inequality, and Lemma 2.3, we have By Riesz interpolation theorem, we get Similarly, the other cases for = can be proved. For , by the transformation , we have Lemma 2.4 is completed.

Lemma 2.5. If , , then

Proof. We use the induction on the dimension number to prove Lemma 2.5. The case was proved by Lemma  3 of [6], that is, Next, suppose that Lemma 2.5 is valid for , and we prove it is also true for . Noticing formula (2.4), we have where . When , from the inductive assumption of , we have When , we have where . From the inductive assumption, the Cauchy-Swartz inequality, Holder inequality, and Lemma 2.4, we get By Riesz interpolation theorem, we get Similarly, the other cases for = can be proved. For , by the transformation , we have Lemma 2.5 is completed.

Lemma 2.6 (see [9]). Let , be nonnegative sequences (, . For , if the sequences , satisfy one has If , then . If , then .

3. The Proof of Theorems

Now we prove (1.9) of Theorem 1.2. By using Lemma 2.1, for arbitrary , we have Hence, from Lemma 2.2, we obtain Next, we prove (1.10) of Theorem 1.2. Leting (, , then . By Lemmas 2.4 and 2.5, we have Using Lemma 2.6, we get . That is, When , there exists such that and satisfies the equation Thus, Using Lemma 2.2, we have Theorem 1.2 is completed.

Acknowledgments

This paper was supported by the Natural Science Foundation of China (nos. 11001227, 60972155), Natural Science Foundation Project of CQ CSTC (no. CSTC, 2009BB2306, CSTC2009BB2305), and the Fundamental Research Funds for the Central Universities (no. XDJK2010B005, XDJK2010C023).

References

  1. Z. Ditzian and K. Ivanov, “Bernstein-type operators and their derivatives,” Journal of Approximation Theory, vol. 56, no. 1, pp. 72–90, 1989. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  2. H. Berens and Y. Xu, “K-moduli, moduli of smoothness, and Bernstein polynomials on a simplex,” Indagationes Mathematicae, vol. 2, no. 4, pp. 411–421, 1991. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  3. M.-M. Derriennic, “On multivariate approximation by Bernstein-type polynomials,” Journal of Approximation Theory, vol. 45, no. 2, pp. 155–166, 1985. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  4. H. Berens, H. J. Schmid, and Y. Xu, “Bernstein-Durrmeyer polynomials on a simplex,” Journal of Approximation Theory, vol. 68, no. 3, pp. 247–261, 1992. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  5. D. X. Zhou, “Inverse theorems for multidimensional Bernstein-Durrmeyer operators in Lp,” Journal of Approximation Theory, vol. 70, no. 1, pp. 68–93, 1992. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  6. Z. Q. Zhang, “On weighted approximation by Bernstein-Durrmeyer operators,” Approximation Theory and its Applications, vol. 7, no. 2, pp. 51–64, 1991. View at: Google Scholar | Zentralblatt MATH
  7. P. Xuan, J. Wang, G. You, and R. Song, “The convergence rate of multi-Bernstein-Durrmeyer operators with Jacobi weights,” Approximation Theory and Its Applications, vol. 18, no. 2, pp. 90–101, 2002. View at: Google Scholar | Zentralblatt MATH
  8. F. L. Cao and X. D. Zhang, “Degree of convergence with Jacobi weight for d-dimensional Bernstein operators,” Mathematica Numerica Sinica. Jisuan Shuxue, vol. 23, no. 4, pp. 407–416, 2001. View at: Google Scholar
  9. E. van Wickeren, “Weak-type inequalities for Kantorovitch polynomials and related operators,” Indagationes Mathematicae, vol. 49, no. 1, pp. 111–120, 1987. View at: Google Scholar | Zentralblatt MATH

Copyright © 2011 Jianjun Wang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views477
Downloads391
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.